How to reduce redness? Tretinoin or Epiduo effective for scarring? (Photo)

I have been using epiduo and tretinoin for 6 months; however, redness persists and scars does not diminish. Shall I continue?

Doctor Answers 4

Acne Scarring -- Requires a Combination of Fractional Laser Resurfacing, Fillers Like Bellafill, Subcision and Eclipse Micropen

You need isotretinoin to get rid of the acne and to speed up the process of healing and improving scars you should get microsecond YAG with fractional laser treatments.  Pulsed dye laser and yellow laser can be used for just redness.  Needling is a nice non invasive option to help the acne and scarring and we combine this in our practice with other treatments.  Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Cystic acne

I agree that you need to take a medicine by mouth at this point. 
The red marks can indicate active acne which means that the current combo of two topicals isn't cutting it. 
Be well

Estee Williams, MD
New York Dermatologist
5.0 out of 5 stars 9 reviews

Active acne - needs control to treat redness

Agree with Dr Green, you do need to get your acne under absolute control. There after redness can easily be treated with Vascular Lasers such as V Beam. 

I suggest you see a Dermatologist for options to control your acne, and place it in remission. 

all the best

Dr Davin Lim 
Laser and aesthetic dermatologist
Brisbane, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 61 reviews

You might also like...

Severe acne and Scars

First you need to have your acne under control with either a better oral antibiotic or Accutane therapy.  Afterwards you have laser treatments for the scars, eMatrix, or Fraxel laser and V-Beam for the redness.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.